Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 24, 2010, 3:12 PM PDT for San Bernardino County, California. It took effect at Mar 25, 2010, 1:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 3:12 PM PDT (22:12 UTC)
- In effect from
- Mar 25, 2010, 1:00 PM PDT
- Expired
- Mar 26, 2010, 6:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS75 KVEF 242212 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT WED MAR 24 2010 ...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION. CAZ519>522-251115- /O.NEW.KVEF.WI.Y.0012.100325T1100Z-100325T1700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE 312 PM PDT WED MAR 24 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR INYO COUNTY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PDT THURSDAY. * WINDS: WEST WINDS GUSTING UP TO 65 MPH ACROSS THE HIGHER ELEVATIONS AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY...WITH WIND GUSTS UP TO 50 MPH POSSIBLE ACROSS VALLEY LOCATIONS. * TIMING: WINDS WILL BEGIN TO INCREASE LATE TONIGHT...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA UNTIL EARLY THURSDAY MORNING...NEAR 4 AM PDT. MAXIMUM WIND SPEEDS ARE EXPECTED AT APPROXIMATELY 7 AM PDT...GRADUALLY TAPERING OFF THE REST OF THE MORNING. * LOCATIONS INCLUDE: ASPENDELL...BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...AND NORTHERN PORTIONS OF DEATH VALLEY NATIONAL PARK...INCLUDING DEEP SPRINGS. * IMPACTS: RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS...SUCH AS HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED AT ELEVATIONS BELOW 5000 FEET AND GUSTS OF 58 TO 69 MPH AT ELEVATIONS ABOVE 5000 FEET. && $$ CAZ523-251115- /O.NEW.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 312 PM PDT WED MAR 24 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 6 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 6 AM PDT FRIDAY. * WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY EARLY AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING. * LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
494 WWUS75 KVEF 251101 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 401 AM PDT THU MAR 25 2010 ...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION. CAZ522-251215- /O.CAN.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/ DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...FURNACE CREEK...SHOSHONE 401 AM PDT THU MAR 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR DEATH VALLEY NATIONAL PARK. THE AREA OF STRONGEST WINDS THIS MORNING WILL STAY CONCENTRATED WEST OF DEATH VALLEY NATIONAL PARK ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA. THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ519>521-251700- /O.CON.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 401 AM PDT THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA...OWENS VALLEY AND WHITE MOUNTAINS OF INYO COUNTY. * WINDS: WEST WIND GUSTS UP TO 65 MPH ACROSS THE HIGHER ELEVATIONS AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY...WITH WIND GUSTS UP TO 50 MPH POSSIBLE BELOW CANYON OPENINGS WEST OF HIGHWAY 395. * TIMING: MAXIMUM WIND SPEEDS ARE EXPECTED THROUGH 8 AM PDT...GRADUALLY TAPERING OFF THE REST OF THE MORNING. * LOCATIONS INCLUDE: ASPENDELL...BISHOP...INDEPENDENCE...LONE PINE AND OLANCHA. * IMPACTS: RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS...SUCH AS HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED AT ELEVATIONS BELOW 5000 FEET AND GUSTS OF 58 TO 69 MPH AT ELEVATIONS ABOVE 5000 FEET. && $$ CAZ523-251915- /O.CON.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 401 AM PDT THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY EARLY AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING. * LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
387 WWUS75 KVEF 251700 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU MAR 25 2010 ...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION. CAZ519>521-251800- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1000 AM PDT THU MAR 25 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...OWENS VALLEY...AND WHITE MOUNTAINS OF INYO COUNTY WILL EXPIRE AT 10 AM PDT THIS MORNING. OBSERVING STATIONS WITHIN THE ADVISORY AREA INDICATE THAT THE PERIOD OF ADVISORY LEVEL WINDS HAS ENDED. EARLY THIS MORNING...STRONG DOWNSLOPE WINDS DEVELOPED ALONG THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS...AND PERSISTED ON AVERAGE FOR 2 HOURS. THE STRONGEST WIND GUST RECORDED WAS 69 MPH AT OAK CREEK...WHILE AVERAGE WIND GUSTS OF 50 MPH WERE OBSERVED DOWN THE EASTERN SIERRA SLOPES AND INTO THE OWENS VALLEY ACROSS ROUTE 395. $$ CAZ523-260100- /O.CON.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1000 AM PDT THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY EARLY AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING. * LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
853 WWUS75 KVEF 252122 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 222 PM PDT THU MAR 25 2010 ...A POTENT COLD FRONT WILL PASS OVER THE REGION TONIGHT AND FRIDAY MORNING...RESULTING IN STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT AND STRONG NORTHWESTERLY WINDS FOLLOWING THE FRONTAL PASSAGE. NVZ014-261130- /O.NEW.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 222 PM PDT THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND SOUTHERN NYE COUNTIES...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * WINDS: STRONG NORTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: ALTHOUGH WINDS WILL BE STRONG AHEAD OF AND BEHIND THE ASSOCIATED COLD FRONT...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO DEVELOP UNTIL 11 AM FRIDAY MORNING. * LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-261130- /O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 222 PM PDT THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: WINDS ARE EXPECTED TO CONTINUE TO INCREASE THE REMAINDER OF THE AFTERNOON...AND REMAIN AT OR ABOVE ADVISORY LEVELS UNTIL FRIDAY MORNING. * LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
732 WWUS75 KVEF 260950 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 250 AM PDT FRI MAR 26 2010 .A POTENT COLD FRONT WILL PASS THROUGH THE REGION THIS MORNING...WITH STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT AND STRONG NORTHWESTERLY WINDS BEHIND IT. CAZ523-261300- /O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 250 AM PDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWESTERN SAN BERNARDINO COUNTY UNTIL 6 AM PDT EARLY THIS MORNING. * WINDS: WEST TO SOUTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: WINDS WILL SUBSIDE AROUND SUNRISE THIS MORNING. * LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ014-261300- /O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 250 AM PDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO DEVELOP UNTIL LATE MORNING. * LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
738 WWUS75 KVEF 261238 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 538 AM PDT FRI MAR 26 2010 .A POTENT COLD FRONT PASSED THROUGH THE REGION THIS MORNING...AND STRONG NORTHWESTERLY WINDS WILL INCREASE BEHIND IT. CAZ523-261345- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 538 AM PDT FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING. WEST WINDS HAD BEGUN TO SUBSIDE THIS MORNING...AND GUSTS HAD FALLEN BELOW 40 MPH AS OF 530 AM. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ014-261800- /O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 538 AM PDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO DEVELOP UNTIL LATE MORNING. * LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:08 AM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 24, 9:08 AM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 908 AM PDT WED MAR 24 2010 .SYNOPSIS...HIGH CLOUDS WILL BEGIN TO INVADE OUR SKIES TODAY AHEAD OF TWO STORM SYSTEMS WHICH WILL AFFECT THE REGION THROUGH FRIDAY. THE MAIN EFFECT FROM THESE STORMS WILL BE GUSTY SOUTHWEST WINDS ON THURSDAY AND THEN GUSTY NORTH WINDS ON FRIDAY. LINCOLN AND NORTHERN MOHAVE COUNTIES WILL ALSO SEE A SLIGHT CHANCE OF RAIN ON FRIDAY. QUIET WEATHER WILL RETURN FOR THE WEEKEND WITH TEMPERATURES RISING BACK ABOVE NORMAL. && .UPDATE...NO UPDATES ARE PLANNED THIS MORNING AS THE CURRENT FORECAST LOOKS TO BE ON TRACK. WILL NEED TO REEVALUATE THE POTENTIAL FOR STRONG DOWNSLOPE WINDS LEE OF THE SOUTHERN SIERRA AND SPRING MOUNTAINS EARLY THURSDAY MORNING...AS WELL AS POSSIBLE WIND ADVISORY CRITERIA WINDS ACROSS MOHAVE AND SAN BERNARDINO COUNTIES TOMORROW AFTERNOON. CURRENTLY...RAW MODEL OUTPUT INDICATES THE FUNDAMENTAL PARAMETERS MAY BE THERE FOR A MODERATE EVENT...HOWEVER...THERE IS SOME DISAGREEMENT BETWEEN HIGH RESOLUTION CROSS SECTIONS. -KENNEDY- && .PREV DISCUSSION...FROM 330 AM PDT...TODAY THROUGH FRIDAY NIGHT...PROGRESSIVE LONGWAVE PATTERN...TYPICAL FOR SPRING WILL BE AFFECTING THE WESTERN STATES DURING THE SHORT TERM. THE GREAT BASIN WILL LIE UNDER A RIDGE TODAY WHICH WILL TRANSLATE TO LIGHTER WINDS AND NEAR NORMAL TEMPERATURES. RIDGE IS SHORT-LIVED THOUGH AS FIRST SHORTWAVE TROUGH MOVES INTO NORTHERN CALIFORNIA/NORTHWEST NEVADA TONIGHT. THIS TROUGH LOOKS TO BE DRY FOR OUR AREA BUT WILL BRING AN INCREASE IN WEST WINDS TO THE SOUTHERN SIERRA CREST TONIGHT. AS THIS WAVE CONTINUES EAST INTO NORTHERN UTAH THURSDAY THE NEXT SHORTWAVE TROUGH TRACKING ON A SLIGHTLY FURTHER SOUTH TRAJECTORY MOVES INTO THE CENTRAL SIERRA THURSDAY EVENING. THE TROUGH CONTINUES SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY. WIND WILL BE THE MAIN CONCERN FOR ANY HIGHLIGHTS AS ANY PRECIPITATION WILL BE LIGHT AND CONFINED TO OUR NORTHERN ZONES THURSDAY NIGHT AND EASTERN ZONES FRIDAY MORNING. THERE WILL BE CONTINUED STRONG WEST WINDS AND SOME DOWNSLOPE POTENTIAL IN THE LEE OF THE SOUTHERN SIERRA UNTIL TROUGH PASSAGE FRIDAY MORNING. MODEL GUIDANCE ALSO SHOWS STRONGER PRE FRONTAL WEST TO SOUTHWEST WINDS ACROSS SAN BERNARDINO AND MOHAVE COUNTIES ON THURSDAY FOLLOWED BY GUSTY POST FRONTAL NORTHWEST WINDS ON FRIDAY. WIND ADVISORIES MAY BE REQUIRED. .LONG TERM...HIGH PRESSURE IS FORECAST TO BE IN CONTROL OVER THE WEEKEND. NORTH WINDS MAY START OUT A BIT GUSTY SATURDAY MORNING BUT SHOULD DECREASE THROUGH THE DAY. TEMPERATURES ARE FORECAST TO TOP OUT AROUND NORMAL SATURDAY BEFORE WARMING SEVERAL DEGREES FOR SUNDAY. A LONGWAVE TROUGH IS FORECAST TO DEVELOP OVER THE EASTERN PACIFIC NEXT WEEK. THIS HAS BEEN WELL ADVERTISED BY THE VARIOUS MODELS FOR SEVERAL DAYS NOW. THE UNCERTAINTY WITH IT BESIDES TIMING OF INDIVIDUAL SHORTWAVES...IS JUST HOW QUICKLY IT MOVES OUT OF THE PACIFIC AND INTO THE WESTERN STATES. LATER TUESDAY INTO WEDNESDAY SEEMS TO BE THE CONSENSUS ALTHOUGH THERE IS STILL CONSIDERABLE ENSEMBLE SPREAD WITH THE LOCATION OF THE TROUGH AXIS. MONDAY AND TUESDAY SHOULD STILL BE PLEASANT DAYS WITH TEMPERATURES WELL ABOVE NORMAL UNDER A DEEP SOUTHWESTERLY FLOW. BEYOND THAT...COOLER TEMPERATURES WITH BREEZY TO WINDY CONDITIONS AND INCREASED CLOUDS ARE EXPECTED. PRECIPITATION CHANCES WILL DEPEND ON THE TRACK OF INDIVIDUAL SHORTWAVE ENERGY BUT TIMING OF ANY ONE FEATURE THIS FAR OUT IS NEARLY IMPOSSIBLE SO WENT WITH CLIMO AND LEFT IT AT THAT. DOWNSLOPE WIND STORMS ARE POSSIBLE ALONG THE EASTERN SIERRA SLOPES AS THE UPPER FLOW ACCELERATES AND BECOMES PERPENDICULAR TO THE SIERRA MID WEEK. && .AVIATION...FOR MCCARRAN...WINDS GENERALLY BELOW 6KTS THROUGH 12Z THURSDAY WITH HIGH LEVEL MOISTURE INCREASING AFTER 18Z TODAY. INCREASING WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS GENERALLY LESS THAN 10KTS THROUGH 12Z THURSDAY EXCEPT LOCAL GUSTY NORTH WINDS ALONG THE COLORADO RIVER VALLEY AFTER 18Z TODAY. CLEAR SKIES ACROSS THE AREA WITH INCREASING HIGH LEVEL MOISTURE BY 18Z TODAY. STRONGER WINDS ARE ANTICIPATED FOR THURSDAY AFTERNOON THROUGH FRIDAY WITH LINGERING NORTH WINDS ALONG THE COLORADO RIVER VALLEY INTO SATURDAY MORNING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 24, 4:45 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 445 AM PDT WED MAR 24 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 445 AM PDT WED MAR 24 2010 /445 AM MST WED MAR 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA THURSDAY AND FRIDAY. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT MAINLY ACROSS SAN BERNARDINO AND MOHAVE COUNTIES. THE WINDS WILL SHIFT AND REMAIN GUSTY FROM THE NORTHWEST FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:12 PM PDT | Wind Advisory | VEF | Inyo | 19 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.